Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 79, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2022, 4:44 PM CDT for Saint Charles County, Saint Louis County, City of Saint Louis, Missouri; Madison County, Saint Clair County, Illinois. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2022, 4:44 PM CDT (21:44 UTC)
- Expired
- May 25, 2022, 5:16 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:00 PM CDT | TSTM WND DMG | Spanish Lake, MO | SEVERAL 6 TO 12 INCH TREE LIMBS DOWN. |
| May 25, 5:10 PM CDT | TSTM WND GST 44 | 2 Nnw Woodson Terrace, MO | KSTL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WUUS53 KLSX 252144
SVRLSX
ILC119-163-MOC183-189-510-252230-
/O.NEW.KLSX.SV.W.0079.220525T2144Z-220525T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
444 PM CDT Wed May 25 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Madison County in southwestern Illinois...
Northwestern St. Clair County in southwestern Illinois...
St. Louis City in east central Missouri...
Northeastern St. Charles County in east central Missouri...
Northeastern St. Louis County in east central Missouri...
* Until 530 PM CDT.
* At 443 PM CDT, a severe thunderstorm was located over Brooklyn,
moving northwest at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Clayton, Hillsdale, Wellston, Velda Village Hills and Uplands Park
around 450 PM CDT.
University City, Overland, Jennings, Bellefontaine Neighbors, St.
John, Dellwood, Normandy, Northwoods, Riverview and Bel-Ridge
around 455 PM CDT.
Ferguson, St. Ann, Berkeley, Black Jack, Woodson Terrace, Kinloch,
Spanish Lake, Lambert-St. Louis International Airport,
Breckenridge Hills and Calverton Park around 500 PM CDT.
Other locations in the path of this severe thunderstorm include
Florissant, Hazelwood, Bridgeton, West Alton, Orchard Farms and
Portage Des Sioux.
This includes Interstate 64 in Illinois near exit 9.
This also includes Scott Joplin Historic Site and Horseshoe Lake
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3853 9021 3888 9053 3890 9052 3895 9037
3892 9031 3893 9028 3898 9028 3899 9026
3863 9000
TIME...MOT...LOC 2143Z 148DEG 40KT 3863 9018
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler3 follow-up statements
722
WWUS53 KLSX 252152
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
452 PM CDT Wed May 25 2022
ILC163-252201-
/O.CAN.KLSX.SV.W.0079.000000T0000Z-220525T2230Z/
St. Clair IL-
452 PM CDT Wed May 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. CLAIR COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3866 9016 3866 9018 3865 9018 3862 9025
3889 9052 3891 9050 3895 9037 3892 9031
3892 9028 3898 9028 3899 9027 3889 9019
3871 9005
TIME...MOT...LOC 2151Z 153DEG 43KT 3873 9021
$$
ILC119-MOC183-189-510-252230-
/O.CON.KLSX.SV.W.0079.000000T0000Z-220525T2230Z/
Madison IL-St. Louis City MO-St. Charles MO-St. Louis MO-
452 PM CDT Wed May 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHEASTERN ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST
CENTRAL MISSOURI AND NORTHERN ST. LOUIS CITY...
At 451 PM CDT, a severe thunderstorm was located over Riverview,
moving northwest at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Ferguson, St. John, Dellwood, Woodson Terrace, Kinloch and
Edmundson around 455 PM CDT.
Alton, Hazelwood, Berkeley, Black Jack, Spanish Lake and Calverton
Park around 500 PM CDT.
Other locations in the path of this severe thunderstorm include
Florissant, West Alton, Portage Des Sioux and Orchard Farms.
This also includes Scott Joplin Historic Site and Horseshoe Lake
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3866 9016 3866 9018 3865 9018 3862 9025
3889 9052 3891 9050 3895 9037 3892 9031
3892 9028 3898 9028 3899 9027 3889 9019
3871 9005
TIME...MOT...LOC 2151Z 153DEG 43KT 3873 9021
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler717
WWUS53 KLSX 252203
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
503 PM CDT Wed May 25 2022
MOC510-252213-
/O.CAN.KLSX.SV.W.0079.000000T0000Z-220525T2230Z/
St. Louis City MO-
503 PM CDT Wed May 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. LOUIS CITY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3876 9017 3877 9017 3877 9018 3876 9019
3874 9027 3892 9046 3895 9037 3892 9031
3892 9028 3899 9027 3878 9010 3878 9012
TIME...MOT...LOC 2203Z 151DEG 36KT 3883 9026
$$
ILC119-MOC183-189-252230-
/O.CON.KLSX.SV.W.0079.000000T0000Z-220525T2230Z/
Madison IL-St. Charles MO-St. Louis MO-
503 PM CDT Wed May 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WEST CENTRAL MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHEASTERN ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST
CENTRAL MISSOURI...
At 503 PM CDT, a severe thunderstorm was located over Black Jack,
moving northwest at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Portage Des Sioux.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3876 9017 3877 9017 3877 9018 3876 9019
3874 9027 3892 9046 3895 9037 3892 9031
3892 9028 3899 9027 3878 9010 3878 9012
TIME...MOT...LOC 2203Z 151DEG 36KT 3883 9026
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler037
WWUS53 KLSX 252216
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
516 PM CDT Wed May 25 2022
ILC119-MOC183-189-252226-
/O.CAN.KLSX.SV.W.0079.000000T0000Z-220525T2230Z/
Madison IL-St. Charles MO-St. Louis MO-
516 PM CDT Wed May 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MADISON COUNTY IN
SOUTHWESTERN ILLINOIS...NORTHEASTERN ST. CHARLES AND NORTHEASTERN ST.
LOUIS COUNTIES IN EAST CENTRAL MISSOURI IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3876 9017 3877 9017 3877 9018 3876 9019
3874 9027 3892 9046 3895 9037 3892 9031
3892 9028 3899 9027 3878 9010 3878 9012
TIME...MOT...LOC 2214Z 148DEG 40KT 3896 9036
$$
PfahlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:28 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 25, 2:28 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 228 PM CDT Wed May 25 2022 .SHORT TERM... (Through Late Thursday Night) Issued at 226 PM CDT Wed May 25 2022 With breaks developing in the overcast, especially along and east of the Mississippi River early this afternoon, latest SPC mesoscale analysis is indicating surface based CAPEs are already approaching 1000-2000 J/kg as of 19z. So the combination of sufficient surface based CAPE and modest large scale support as a shortwave slides east through the region, has lead to the development of a line of storms over south central Missouri. This line will move through the forecast area between 19z and 24z. Also, SPC mesoscale analysis is indicating 0-3km bulk shear of 30 to 35 kts, so this combined with slightly backed surface winds, could cause a few storms to rotate as they move through the region this afternoon. As for any hail or damaging winds chances, lapse rates remain rather minimal and deep layer shear is fairly weak, so only have a marginal threat of damaging winds and/or hail with these storms. Once this activity exits the region early this evening, timing of additional rounds of showers and storms is still hard to pin down at this time as the upper level low slowly makes its way through the forecast area. So just kept the latest NBM solution for POPs through Thursday night. Overnight lows tonight will be rather mild, in the mid 50s to mid 60s. Highs on Thursday will be a bit below normal in the mid 60s to low 70s, then even colder air will filter in Thursday night with lows in the 50s. Byrd .LONG TERM... (Friday through Next Wednesday) Issued at 226 PM CDT Wed May 25 2022 The upper level low will finally push to the east of the forecast area by Friday evening. In the meantime, scattered showers and a few storms are still possible during the day on Friday, especially east of Mississippi River. Otherwise, another cool day expected with highs only in the upper 60s to low 70s, a bit below normal for this time of year. Still expect upper level ridging will build in over the region beginning Saturday. The latest NAEFS/GEFS climatological 850mb mean values are even higher, closer to 99th percentile on Sunday and Monday. Thus feel that latest NBM solution for surface temperatures, especially Sunday through Monday are a tad too low. Will leave as is for now and keep eye out on future model/ensemble runs to see if this trend with 850mb temperatures continues with even warmer temperatures warranted during this period. Beyond Monday, the latest deterministic and ensemble solutions have timing differences on an eventual pattern change late next week. For now dry and warmer conditions will persist through next Wednesday. Byrd && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 630 AM CDT Wed May 25 2022 Low pressure will push into the region over the next 30 hours, making for a complex aviation forecast. First up, and band of showers is pushing north through the region is expected to exit the area late this morning. Meanwhile cigs are a bit all over the place this morning, with borderline MVFR/IFR conditions at COU/JEF/UIN and borderline MVFR/VFR conditions in the St. Louis metro. On and off showers will continue through the duration of the TAFs, but by and large, it's difficult to pin down the exact precipitation timing. The exception is this afternoon, when there is increasing confidence that a band of showers and embedded thunderstorms will move northeast through the region. Therefore I've included a tempo group at most of the terminals to account for this. Otherwise I've largely left any precipitation out of the TAFs given low confidence on anything impacting the terminals. This morning's low cigs will gradually rise, reaching VFR conditions by this afternoon. Cigs should remain at VFR levels until this evening when they begin to come back down. I'm not certain just how low overnight cigs will fall, so I've leaned on a more optimistic solution given the low bias in recent cig forecasts. BSH && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 64 71 56 70 / 70 90 70 30 Quincy 59 68 55 69 / 30 80 60 20 Columbia 57 66 53 72 / 30 90 50 10 Jefferson City 57 66 53 72 / 40 90 50 5 Salem 64 73 56 71 / 90 90 60 50 Farmington 60 69 53 70 / 70 90 50 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 25, 2:51 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 251 PM CDT Wed May 25 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 251 PM CDT Wed May 25 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected through tonight. There is a marginal risk for strong to severe thunderstorms through early this evening. The main threats are damaging winds to 60 mph and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Thursday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early this evening. Byrd
In the hours before
Local storm report, May 25, 4:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 1 SSE SAUGET 38.58N 90.16W
05/25/2022 M47 MPH ST. CLAIR IL ASOS
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:12 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 20 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.